Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 115, NWS Jacksonville, FL

June 19, 2000Baker County, Florida; Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 19, 2000, 7:47 PM EDT for Baker County, Florida; Ware County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 19, 2000, 7:47 PM EDT (23:47 UTC)
Expired
Jun 19, 2000, 8:15 PM EDT
In force
28 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Baker County, FL, Ware County, GA

The radar

The Moody AFB radar (KVAX), 66 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:00 PM EDTThunderstorm WindWaycross, GALarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 192348
SVRJAX
FLC003-GAC299-200015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
747 PM EDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BAKER COUNTY IN NORTHEAST FLORIDA
  SOUTHEASTERN WARE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 815 PM EDT

* AT 747 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER EXTREME
  SOUTHEASTERN WARE COUNTY...OR ABOUT 16 MILES SOUTH OF STEVEN FOSTER
  STATE PARK...MOVING LITTLE.

* THIS STORM WILL REMAIN IN THE SOUTHERN OKEFENOKEE SWAMP.  

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:00 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 19, 7:00 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT MON JUN 19 2000

ITS DEJA VU ALL OVER AGAIN - TAKE THREE! SEA BREEZE FRONT
CONVERGENCE ZONE CONVECTION IS FIRING FROM THE MAYO-BRANFORD AREAS
NORTHEAST TO NEAR FOLKSTON. MESO-ETA IS DOING AN EXCELLENT JOB IN
PICKING OUT THE CONVECTION AND CONVERGENCE AND WILL USE THE MODEL
TO LEAD THE CONVECTION IN TONIGHT'S SHORT TERM FORECASTS. BY 8 PM
EXPECT THE MAIN CONVERGENCE TO BE FROM WRN MARION CO ACROSS ARCHER-
HIGH SPRINGS-LAKE CITY TO WAYCROSS WITH THE PRIMARY CONVECTION OVER
THE SWAMP AND FROM HIGH SPRINGS TO DUNELLON. A MESO LOW WILL BE
LOCATED OVER THE SUWANNEE RIVER VALLEY BY 11 PM WITH THE PRIMARY
SEA BREEZE CONVERGENCE ZONE LOCATED FROM TAYLOR-STARKE-HAWTHORNE-
OCALA-BELLEVIEW. BY THIS TIME EXPECT MOSTLY CONVECTIVE DEBRIS/LEFT
OVER SHWRS...HOWEVER...A FEW TSTMS MAY STILL BE FIRING OVER/NEAR
THE OCALA NATIONAL FOREST. EXPECT MOST CONVECTION TO END BY
MIDNIGHT.

MARINE...MESO-ETA IS REALLY PICKING UP ON TONIGHT'S NOCTURNAL WIND
SURGE AND INDICATES 15 KNOT...OR GREATER...WINDS FOR 6 HOURS OR SO
OVER THE OFFSHORE PORTIONS. RATHER THAN BREAKING THE GROUPING
UP...WILL WORD THE FORECDAST MORE LIKE THIS..."WINDS 10 TO 15 KNOTS
NEAR SHORE AND 15 KNOTS WELL OFFSHORE." SEA HEIGHTS LOOK GOOD.

.JAX...
.GA...NONE
.FL...NONE

SANDRIK

Nearby

Severe Thunderstorm Warnings in Florida, 2000Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.